Lien vers Pubmed [PMID] – 16123681
J. Acquir. Immune Defic. Syndr. 2005 Sep;40(1):47-52
OBJECTIVE: To evaluate the incidence, clinical features, and risk factors for symptomatic mitochondrial toxicity in HIV/hepatitis C virus (HCV)-coinfected patients receiving anti-HCV therapy.
METHODS: All cases of symptomatic mitochondrial toxicity reported in 416 patients participating in an open, randomized trial of peg-interferon alpha-2b plus ribavirin vs. interferon alpha-2b plus ribavirin for 48 weeks were reviewed. Associations with antiretroviral treatments and with clinical and laboratory findings were sought by univariate and multivariate analysis.
RESULTS: Eleven of the 383 patients who received at least 1 dose of anti-HCV treatment developed symptomatic mitochondrial toxicity (symptomatic hyperlactatemia and pancreatitis in 6 and 5 patients, respectively). All cases occurred in patients being treated for HIV infection, and the incidence of symptomatic mitochondrial toxicity was 47.5 per 1000 patient-years. In multivariate analysis, symptomatic mitochondrial toxicity was significantly associated with didanosine-containing antiretroviral regimens (odds ratio 46; 95% CI, 7.4 to infinity; P < 0.001), but not with stavudine or with nucleoside reverse transcriptase inhibitor regimens not containing didanosine. The incidence of symptomatic mitochondrial toxicity was 200.2 per 1000 patient-years in patients receiving didanosine. Demographic characteristics were not associated with symptomatic mitochondrial toxicity.
CONCLUSIONS: Coadministration of ribavirin with didanosine should be avoided. If unavoidable, patients should be monitored closely for mitochondrial toxicity. Didanosine should be suspended if clinical signs or symptoms of mitochondrial toxicity occur.https://www.ncbi.nlm.nih.gov/pubmed/16123681